MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44155
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a (b)(6) year old male was undergoing an arteriogram with intervention procedure using a 7 fr flexor ansel guiding sheath via left groin access.While removing the 7 fr flexor ansel guiding sheath, the sheath material separated approximately half way down the shaft.The proximal end was able to be removed by hand.In order to maintain access in the left groin, an 8 fr short sheath was placed.Access to the right groin was gained with a 5 fr sheath; nothing was able to be passed through, so a zilver stent (cook) was deployed and ballooned using a cook balloon (advance 35lp).Access site was upsized using a 10.0 fr flexor sheath (cook).The user then attempted to pre-close.An amplatz goose neck snare was then used to pull the distal end of the separated complaint sheath closer to the tip of the upsized flexor.A wire was advanced through both sheaths, and the snare was removed.The inner dilator of an 8 fr flexor was used to secure the broken portion of the complaint sheath in place.The user loaded another cook balloon (advance 35lp) through the 10 fr upsized flexor sheath and the separated portion of the complaint sheath was able to be removed through the upsized 10 fr flexor valve.No portions of the complaint device were retained in the patient's anatomy.The patient did not experience any adverse effects as a result of this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a visual inspection and dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one (b)(4) was returned for investigation without the dilator.Biometer was present throughout the device.The sheath was separated into two segments.The proximal segment measured approximately 32cm in length from the distal end of the hub to the separation site with coil extending from the separation site.The distal segment measured approximately 18cm in length from the separation site to the distal tip.There was elongation and twisting noted around the separation site and the tip was also out of round and had slight wrinkle damage.With this information the complaint can be confirmed, however there was no evidence to suggest that the device was not manufactured to specification.Additionally, a document based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states the intended use for this device is ¿to introduce therapeutic or diagnostic devices into the vasculature, excluding coronary and neuro vasculature.¿ it goes on to say reinsertion of dilator prior to removal ¿increases the strength of the sheath and lessens the risk of device separation¿.It is unknown if resistance was encountered during the procedure; however, it is known that the patient¿s anatomy was tortuous and severely calcified, therefore resistance is likely.There is no mention of the dilator being reinserted prior to removal of the complaint device.Based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device but instead to the patient¿s condition and unintended user error.Reportedly, the patient¿s anatomy was tortuous and severely calcified, and the dilator was not confirmed to be reinserted prior to the removal attempt per the ifu.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.Corrected information: g5.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8536999
Report Number1820334-2019-00837
Device Sequence Number13553041
Product Code DYB
UDI-Device Identifier00827002441552
UDI-Public(01)00827002441552(17)220118(10)9457241
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2022
Device Model NumberG44155
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL0-HC
Device Lot Number9457241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer04/10/2019
04/06/2020
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date05/23/2019
04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED; PREVIOUSLY STATED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR